MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number MCS-P3-31-AOA
Medical Device Problem Codes Calcified (1077); Perivalvular Leak (1457)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Calcium Deposits/Calcification (1758); Insufficiency, Valvular (1926)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the valve remains in the patient therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that six years and six days following the implant of this 31 millimeter (mm) transcatheter bioprosthetic valve, the patient presented with aortic stenosis with a calcified non-coronary cusp valve leaflet and moderate paravalvular leak.Subsequently, a non-medtronic valve was implanted valve-in-valve.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the valve remains implanted.Procedural images were not provided to medtronic.Stenosis of bioprosthetic valves can be a manifestation of structural valve dysfunction (e.G.Calcification), thrombosis, and/or non structural dysfunction (e.G.Pannus, obstruction, etc.).Several factors can contribute to the onset and propagation of either failure mechanism such as patient medical history (age, disease stage, comorbidities, etc.), pharmacological factors, and/or intrinsic properties of the valve itself.Although a conclusive root cause to the calcification could not be determined, these are known potential failure modes for bioprosthethic valves and largely dependent on patient condition.It is known that calcification formation may lead to decreased leaflet mobility leading to valve stenosis, which might had occurred in this event.In addition, post-implant occurrence of paravalvular leak after an extended time period can be caused by a variety of factors, including changes to patient anatomy or pre-existing medical conditions.However, with the limited information provided, no images for review, and no device returned for evaluation, we are unable to conclusively determine the cause for this report.The device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.This event does not indicate device misuse or malfunction.Updated eval method, eval results, eval conclusion and health impact codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COREVALVE TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key10547454
Report Number2025587-2020-02853
Device Sequence Number13757547
Product Code NPT
UDI-Device Identifier00643169430297
UDI-Public00643169430297
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2015
Device Model NumberMCS-P3-31-AOA
Device Catalogue NumberMCS-P3-31-AOA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer12/05/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR